Alert archive / North Dakota / Wind Chill Advisories in 2016

Wind Chill Advisory 1, NWS Bismarck, ND

January 8, 201614 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Jan 8, 2016, 2:53 PM CST for 14 counties in North Dakota. It took effect at Jan 9, 2016, 12:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2016, 2:53 PM CST (20:53 UTC)
In effect from
Jan 9, 2016, 12:00 AM CST
Expired
Jan 9, 2016, 12:00 PM CST
In force
12 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burke County, ND, Divide County, ND, Foster County, ND, Kidder County, ND, McHenry County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Minot AFB radar (KMBX), 32 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2016-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2016-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

661 
WWUS43 KBIS 082053
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
253 PM CST FRI JAN 8 2016

...VERY COLD WIND CHILLS TONIGHT AND SATURDAY MORNING OVER PARTS
OF NORTHWEST AND CENTRAL NORTH DAKOTA...

.WINDS UP TO 10 MPH WILL PRODUCE WIND CHILLS TO 35 BELOW ZERO
TONIGHT AND SATURDAY MORNING FROM WILLISTON TO MINOT...GARRISON...
RUGBY...STEELE AND JAMESTOWN. WIND CHILLS THIS LOW WILL CAUSE
FROSTBITE TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES.

NDZ001>005-009>013-021>023-025-036-037-090500-
/O.NEW.KBIS.WC.Y.0001.160109T0600Z-160109T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...STEELE...
JAMESTOWN
253 PM CST FRI JAN 8 2016

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
SATURDAY. 

* EXPECT WIND CHILLS OF 25 BELOW T0 35 BELOW ZERO...WITH THE
  COLDEST WIND CHILLS BETWEEN 6 AM AND 9 AM SATURDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT
TAKEN. DRESS WARMLY AND LIMIT TIME SPENT OUTDOORS IF POSSIBLE.

$$

CJS/JV
7 follow-up statements
356 
WWUS43 KBIS 090003
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
603 PM CST FRI JAN 8 2016

...VERY COLD WIND CHILLS TONIGHT AND SATURDAY MORNING OVER PARTS
OF NORTHWEST AND CENTRAL NORTH DAKOTA...

.WINDS UP TO 10 MPH WILL PRODUCE WIND CHILLS TO 35 BELOW ZERO
TONIGHT AND SATURDAY MORNING FROM WILLISTON TO MINOT...GARRISON...
RUGBY...STEELE AND JAMESTOWN. WIND CHILLS THIS LOW WILL CAUSE
FROSTBITE TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES.

NDZ001>005-009>013-021>023-025-036-037-090815-
/O.CON.KBIS.WC.Y.0001.160109T0600Z-160109T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...STEELE...
JAMESTOWN
603 PM CST FRI JAN 8 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST SATURDAY...

* EXPECT WIND CHILLS TO RANGE FROM 25 TO 35 BELOW ZERO BETWEEN
  MIDNIGHT AND 11 AM SATURDAY...WITH THE COLDEST WIND CHILLS
  OCCURRING AROUND 7 AM SATURDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
TWH
641 
WWUS43 KBIS 090352
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
952 PM CST FRI JAN 8 2016

...VERY COLD WIND CHILLS TONIGHT AND SATURDAY MORNING OVER PARTS
OF NORTHWEST AND CENTRAL NORTH DAKOTA...

.WINDS UP TO 10 MPH WILL PRODUCE WIND CHILLS TO 35 BELOW ZERO
TONIGHT AND SATURDAY MORNING FROM WILLISTON TO MINOT...GARRISON...
RUGBY...STEELE AND JAMESTOWN. WIND CHILLS THIS LOW WILL CAUSE
FROSTBITE TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES.

NDZ001>005-009>013-021>023-025-036-037-091200-
/O.CON.KBIS.WC.Y.0001.160109T0600Z-160109T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...STEELE...
JAMESTOWN
952 PM CST FRI JAN 8 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
SATURDAY...

* EXPECT WIND CHILLS TO RANGE FROM 25 AND 35 BELOW ZERO BETWEEN
  MIDNIGHT AND 11 AM SATURDAY...WITH THE COLDEST WIND CHILLS
  OCCURRING AROUND 9 AM SATURDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
TWH
495 
WWUS43 KBIS 090612
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1212 AM CST SAT JAN 9 2016

...VERY COLD WIND CHILLS THROUGH SATURDAY MORNING OVER PARTS OF
NORTHWEST AND CENTRAL NORTH DAKOTA...

.WINDS UP TO 10 MPH WILL PRODUCE WIND CHILLS TO 35 BELOW ZERO
THROUGH SATURDAY MORNING FROM WILLISTON TO MINOT...GARRISON...
RUGBY...STEELE AND JAMESTOWN. WIND CHILLS THIS LOW WILL CAUSE
FROSTBITE TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES.

NDZ001>005-009>013-021>023-025-036-037-091415-
/O.CON.KBIS.WC.Y.0001.000000T0000Z-160109T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...STEELE...
JAMESTOWN
1212 AM CST SAT JAN 9 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* EXPECT WIND CHILLS TO RANGE FROM 25 AND 35 BELOW ZERO UNTIL NOON
  SATURDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 9 AM
  THIS MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

KS
975 
WWUS43 KBIS 090943
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
343 AM CST SAT JAN 9 2016

...WIND CHILL ADVISORY CONTINUES THROUGH SATURDAY MORNING OVER
PARTS OF NORTHWEST AND CENTRAL NORTH DAKOTA...

.WINDS UP TO 10 MPH WILL PRODUCE WIND CHILLS TO 35 BELOW ZERO
THROUGH SATURDAY MORNING FROM WILLISTON TO MINOT...GARRISON...
RUGBY...STEELE AND JAMESTOWN. WIND CHILLS THIS LOW WILL CAUSE
FROSTBITE TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES.

NDZ001>005-009>013-021>023-025-036-037-091800-
/O.CON.KBIS.WC.Y.0001.000000T0000Z-160109T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...STEELE...
JAMESTOWN
343 AM CST SAT JAN 9 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* EXPECT WIND CHILLS TO RANGE FROM 25 TO 35 BELOW ZERO UNTIL NOON
  TODAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 9 AM THIS
  MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

KS
339 
WWUS43 KBIS 091239
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
639 AM CST SAT JAN 9 2016

...WIND CHILL ADVISORY CONTINUES THROUGH SATURDAY MORNING OVER
PARTS OF NORTHWEST AND CENTRAL NORTH DAKOTA...

.WIND CHILLS TO 35 BELOW ZERO THIS MORNING WILL CONTINUE FROM
WILLISTON TO MINOT AND BELCOURT...GARRISON... RUGBY...STEELE AND
JAMESTOWN. WIND CHILLS THIS COLD WILL CAUSE FROSTBITE TO EXPOSED
SKIN IN AS LITTLE AS 30 MINUTES.

NDZ001>005-009>013-021>023-025-036-037-091800-
/O.CON.KBIS.WC.Y.0001.000000T0000Z-160109T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...STEELE...
JAMESTOWN
639 AM CST SAT JAN 9 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* EXPECT WIND CHILL TO 35 BELOW ZERO UNTIL NOON TODAY...WITH THE
  COLDEST WIND CHILLS OCCURRING AROUND 9 AM THIS MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

AYD
186 
WWUS43 KBIS 091545
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
945 AM CST SAT JAN 9 2016

...WIND CHILL ADVISORY CONTINUES UNTIL NOON CST TODAY OVER PARTS
OF NORTHWEST AND CENTRAL NORTH DAKOTA...

.WIND CHILLS TO 35 BELOW ZERO THIS MORNING WILL CONTINUE FROM
WILLISTON TO MINOT AND BELCOURT...GARRISON...RUGBY...STEELE AND
JAMESTOWN. WIND CHILLS THIS COLD WILL CAUSE FROSTBITE TO EXPOSED
SKIN IN AS LITTLE AS 30 MINUTES.

NDZ001>005-009>013-021>023-025-036-037-091800-
/O.CON.KBIS.WC.Y.0001.000000T0000Z-160109T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...STEELE...
JAMESTOWN
945 AM CST SAT JAN 9 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* EXPECT WIND CHILLS TO RANGE FROM 15 BELOW TO 35 BELOW ZERO UNTIL
  NOON CST TODAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

CJS
850 
WWUS43 KBIS 091757
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1157 AM CST SAT JAN 9 2016

...THE WIND CHILL ADVISORY FOR PARTS OF NORTHWEST AND CENTRAL
NORTH DAKOTA WILL EXPIRE AT NOON CST...

.WIND CHILLS WILL SLOWLY RISE THIS AFTERNOON...BUT TONIGHT WILL
BE VERY COLD AND PARTS OF NORTHWEST AND CENTRAL NORTH DAKOTA WILL
LIKELY HAVE ANOTHER ROUND OF WIND CHILLS TO 35 BELOW ZERO.

NDZ001>005-009>013-021>023-025-036-037-091900-
/O.EXP.KBIS.WC.Y.0001.000000T0000Z-160109T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...STEELE...
JAMESTOWN
1157 AM CST SAT JAN 9 2016

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

WIND CHILLS WILL SLOWLY RISE THIS AFTERNOON...SO THE WIND CHILL
ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON CST.

$$

CJS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 8, 12:43 PM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Jan 8, 12:43 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1243 PM CST FRI JAN 8 2016

.UPDATE...
ISSUED AT 1243 PM CST FRI JAN 8 2016

SATELLITE IMAGERY...RADAR AND ASOS/AWOS OBSERVATIONS ALL SUGGEST
THAT THE LOWER AND MIDDLE ATMOSPHERE IS GRADUALLY DRYING AS THE
SURFACE RIDGE AXIS BUILDS SOUTHWARD OUT OF CANADA. THE GOING IDEA
THAT LINGERING LIGHT SNOW WILL QUICKLY TREND TOWARD ONLY FLURRIES
THIS AFTERNOON THEREFORE APPEARS ON TRACK. WE DID LOWER SKY COVER
THIS AFTERNOON IN SPOTS...ESPECIALLY IN THE JAMES RIVER VALLEY AS
SATELLITE IMAGERY SHOWS SOME CLEARING MOVING SOUTHWARD THROUGH
THERE AS OF 1840 UTC. OTHERWISE...CHANGES WITH THIS UPDATE WERE
MINOR.

UPDATE ISSUED AT 1002 AM CST FRI JAN 8 2016

THE INITIAL BAND OF LIGHT SNOW THAT AFFECTED SOUTHERN NORTH DAKOTA
EARLIER THIS MORNING MOVED SOUTHEAST AND DIMINISHED...BUT ANOTHER
BATCH OF LIGHT SNOW HAS DEVELOPED OVER SOUTHWEST AND SOUTH CENTRAL
NORTH DAKOTA SINCE ABOUT 15 UTC. WE EXTENDED THE MENTION OF LIKELY
POPS IN THOSE AREAS FOR A FEW MORE HOURS GIVEN THOSE TRENDS. WE
STILL EXPECT THE LIGHT SNOW TO TRANSITION TO FLURRIES WITH TIME AS
THE ARCTIC AIR MASS CONTINUES TO DEEPEN TODAY.

UPDATE ISSUED AT 639 AM CST FRI JAN 8 2016

QUICK UPDATE TO INCREASE POPS ACROSS SOUTHERN NORTH DAKOTA WITH
THE BAND OF LIGHT SNOW ASSOCIATED WITH THE BAROCLINIC ZONE ON THE
LEADING EDGE OF THE ARCTIC AIR.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 245 AM CST FRI JAN 8 2016

MAIN HIGHLIGHT IN THE SHORT TERM PERIOD...FALLING TEMPERATURES
TODAY LEADING TO DANGEROUS WIND CHILL TEMPERATURES MAINLY EAST OF
THE MISSOURI RIVER LATER FRIDAY NIGHT THROUGH SATURDAY MORNING.

AFTER COLLABORATING WITH GRAND FORKS THE DECISION WAS TO LET THE
DAYSHIFT ISSUE THE WIND CHILL ADVISORY HEADLINE AS THE BULK OF THE
CRITERIA WILL BE MET BETWEEN 06Z SATURDAY THROUGH 18Z SATURDAY.

THE LATEST SURFACE ANALYSIS PLACES THE LEADING EDGE OF THE ARCTIC
INTRUSION ACROSS SOUTH CENTRAL NORTH DAKOTA. AN INITIAL PUSH OF
STRONGER COLD AIR ADVECTION OVER NORTHEAST MONTANA INTO SOUTHERN
SASKATCHEWAN IS RESULTING IN WINDS BRIEFLY INCREASING TO 20 MPH.
TEMPERATURES ASSOCIATED WITH THIS SURGE ARE RANGING BETWEEN ZERO
AND 5 ABOVE. WITH A NORTHWEST TO SOUTHEAST MOVEMENT IN THE FRIGID
AIR MENTIONED ABOVE THROUGH THE SHORT TERM...EXPECT TEMPERATURES
TO FALL ABOUT ONE DEGREE PER HOUR TODAY. BUFKIT SOUNDINGS SUGGEST
THE POTENTIAL FOR PATCHY LIGHT FREEZING DRIZZLE COMING TO A HALT
ACROSS KBIS/KJMS BY 12Z-14Z...AS COLDER AIR BEGINS TO FILTER IN
WITH NEAR SATURATED CONDITIONS FAR ENOUGH THROUGH THE VERTICAL
PROFILE WHERE ICE CRYSTALS ARE THE DOMINANT GROWTH. WITH THAT SAID
WILL LET THE SPECIAL WEATHER STATEMENT ADVERTISING THE PATCHY
LIGHT FREEZING DRIZZLE IN SOUTH CENTRAL AND THE JAMES RIVER VALLEY
TO CONTINUE THROUGH 14Z FRIDAY.

DESPITE LOSING SOME SATURATION ALOFT LATER TODAY/TONIGHT...TEMPERATURES
IN THE LOW LEVEL MOIST LAYER WILL BE COLD ENOUGH TO SUPPORT ICE
CRYSTALS VERSUS SUPERCOOLED WATER DROPLETS. HENCE A PERIOD OF VERY
LIGHT SNOW OR SCATTERED FLURRIES WILL BE THE DOMINANT TYPE OF
PRECIPITATION TODAY/TONIGHT. WITH FALLING TEMPERATURES TODAY...MORNING
HIGHS WILL RANGE FROM THE SINGLE DIGITS NORTH TO AROUND 20F SOUTH.
BY FRIDAY EVENING...EXPECT TEMPERATURES OF NEAR ZERO NORTH TO
AROUND 10F SOUTH.

SUPPORTING THE AFOREMENTIONED SURFACE COLD FRONT IS A SHORTWAVE
TROUGH SEEN PER LATEST WATER VAPOR IMAGERY LOOP OVER SOUTHERN
SASKATCHEWAN. ANOTHER SHORTWAVE CAN BE SEEN SHIFTING SOUTH FROM
NORTHERN SASKATCHEWAN WHICH IS ASSOCIATED WITH THE BRUNT OF THE
FRIGID AIR. THIS WILL REACH NORTH DAKOTA 06Z-12Z SATURDAY. THE
FOG/STRATUS LOOP AND SURFACE OBSERVATIONS SHOW A LARGE SWATH OF
CLOUDS EXTENDING THROUGH NORTHERN ALBERTA/SASKATCHEWAN/MANITOBA.
THUS FEEL WE WILL REMAIN CLOUDY THROUGH MOST OF THE SHORT TERM
PERIOD. OVERNIGHT LOW TEMPERATURES FRIDAY NIGHT OF 5 BELOW TO 15
BELOW CAN BE EXPECTED...WITH WIND CHILL TEMPERATURES BETWEEN 25
BELOW AND 30 BELOW ZERO SPREADING SOUTH AND WEST FROM THE TURTLE
MOUNTAINS LATE FRIDAY NIGHT. LOCATIONS IN THE ANTICIPATED WIND
CHILL ADVISORY SHOULD MAINLY INCLUDE THOSE EAST AND NORTH OF THE
MISSOURI RIVER. AGAIN THE DAYSHIFT CAN NARROW THE EXACT LOCATIONS
DOWN AND ISSUE AT SOME POINT TODAY.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 225 AM CST FRI JAN 8 2016

TWO ARCTIC AIRMASSES AND DANGEROUS WIND CHILLS HIGHLIGHT THE
EXTENDED FORECAST.

THE 00 UTC DETERMINISTIC AND ENSEMBLE SUITES CONTINUE TO SHOW
GOOD AGREEMENT ON TWO ARCTIC AIRMASSES TO IMPACT WESTERN AND
CENTRAL NORTH DAKOTA. THE FIRST...ARRIVING THROUGH THE DAY TODAY
AND REMAINING IN PLACE THROUGH THE WEEKEND...WITH A POSSIBLE
SECOND SURGE OF ARCTIC AIR MONDAY INTO TUESDAY. WIDESPREAD
DANGEROUS WIND CHILLS AS LOW AS 35 BELOW ARE FORECAST DURING THE
MORNING AND NIGHTTIME HOURS OF SATURDAY AND SUNDAY...ESPECIALLY
ACROSS NORTHWEST AND CENTRAL NORTH DAKOTA. A WIND CHILL ADVISORY
WILL LIKELY BE NEEDED THIS WEEKEND. OVERALL...THE WIND FIELD WITH
THE POSSIBLE SECOND SURGE OF ARCTIC AIR IS STRONGER WHEN COMPARED
TO THE FIRST...WHICH MAY INTRODUCE A BLOWING SNOW THREAT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1243 PM CST FRI JAN 8 2016

A MIX OF MVFR AND VFR CONDITIONS WILL CONTINUE THROUGH TONIGHT.
GIVEN THE WIDE RANGE OF FLIGHT CONDITIONS OBSERVED OVER WESTERN
AND CENTRAL ND AS OF MIDDAY AND SOMEWHAT CONFLICTING SIGNALS IN
MODEL GUIDANCE...CONFIDENCE IN THE 18 UTC TAFS IS ONLY AVERAGE.
HOWEVER...THE TENDENCY SHOULD BE FOR MORE WIDESPREAD VFR WEATHER
BY SATURDAY AS ARCTIC HIGH PRESSURE BUILDS INTO THE AREA.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...CJS
SHORT TERM...KS
LONG TERM...AYD
AVIATION...CJS
Hazardous weather outlook, Jan 8, 10:09 AM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1009 AM CST FRI JAN 8 2016

NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-091615-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-
STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
1009 AM CST FRI JAN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS WIND CHILLS AS LOW AS 35 BELOW ZERO ARE POSSIBLE TONIGHT
INTO SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

DANGEROUS WIND CHILLS AS LOW AS 35 BELOW ZERO ARE POSSIBLE
SATURDAY NIGHT AND SUNDAY MORNING ACROSS NORTHWEST AND CENTRAL
NORTH DAKOTA. WIND CHILLS TO 25 BELOW ARE POSSIBLE ACROSS THE
SOUTHWEST.

ANOTHER ARCTIC AIR MASS MAY IMPACT THE AREA MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ017>020-031>034-040>045-091615-
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
1009 AM CST FRI JAN 8 2016 /909 AM MST FRI JAN 8 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

DANGEROUS WIND CHILLS AS LOW AS 35 BELOW ZERO ARE POSSIBLE
SATURDAY NIGHT AND SUNDAY MORNING ACROSS NORTHWEST AND CENTRAL
NORTH DAKOTA. WIND CHILLS TO 25 BELOW ARE POSSIBLE ACROSS THE
SOUTHWEST.

ANOTHER ARCTIC AIR MASS MAY IMPACT THE AREA MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CJS/KS/AYD

Nearby

Wind Chill Advisories in North Dakota, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.